MAUDE Adverse Event Report: ARTHREX, INC. 4.5X14MM CORKSCREW FT, DISPS; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 4.5X14MM CORKSCREW FT, DISPS; MANUAL INSTR, GENERAL SURGICAL
Model Number 4.5X14MM CORKSCREW FT, DISPS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/8/2023, it was reported by a sales representative via (b)(4) that an ar-8927dsc 4.5x14mm corkscrew ft had an issue.The blue drill guide was placed onto the bone, and the drill was inserted on forward power to begin drilling the tunnel.As the drill went down the guide, it progressed about 8mm before the drill hub started to get caught on the guide.At this point, the drill was stuck spinning in the guide, causing metal shavings to disperse.After aborting the attempt to drill, the drill was stuck in the guide and could not be used.A new disposable kit was opened and worked great.It wasn¿t until after the new drill was used that they were able to free the original drill out of the drill guide.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.On 9/14/2023, the sales representative provided the following information via email: this occurred during a peroneal tendon repair procedure.Shavings were dispersed inside the patient but retrieved.Nothing broke off inside the patient, only shavings.All shavings were retrieved.There was no adverse effect, only a short delay while a new kit was opened.The procedure was completed successfully.Additional information has been requested.On 9/26/2023, the sales representative provided the following information via email: there was a case delay of under 15 minutes reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
4.5X14MM CORKSCREW FT, DISPS
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17890292
Report Number1220246-2023-08097
Device Sequence Number6938936
Product Code MDM
UDI-Device Identifier00888867131538
UDI-Public00888867131538
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5X14MM CORKSCREW FT, DISPS
Device Catalogue NumberAR-8927DSC
Device Lot Number15038056
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/08/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown